MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND ESSENZ; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND ESSENZ; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number COCKPIT
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: livanova deutschland manufactures the essenz cockpit.The incident occurred in zurich, switzerland.This event has been conservatively reported to fda, despite livanova's risk analysis assessing the overall risk as low and within acceptable limits.The cockpit log files have been requested and analyzed.A touch screen controller processor (tscp) failure has been logged in the date of event.A software anomaly has been logged to address the reported issue.The investigation confirmed the problem, highlighting that the backup control unit maintains control during the reset.Once the cockpit user interface is restored, the ¿last case¿ button enables users to retrieve all prior settings and proceed without any data loss.During the reset, the heart-lung machine's critical functions, including pumps, alarms, sensors, and safety systems, continued to perform as designed.In certain scenarios, the gas blender might switch to standby mode, requiring the operator to reactivate it via the user interface on the gas blender unit to ensure continuous operation.After a second reset, a new case must be initiated from the home screen.The root cause of this issue was identified as a software anomaly related to a memory violation.The issue has been fixed under hlm software upgrade version 1.5.1.Livanova has taken action by implementing a dedicated capa (ca-0016).In addition, livanova released a customer communication as part of recall action and dedicated fda 806 form has been submitted on 31st october 2024.
 
Event or Problem Description
Livanova deutschland received a report that a cockpit reset of an essenz console equipped with software version 1.5 occurred during procedure.There was no patient injury.

Brand Name
ESSENZ
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM  80939
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key20732189
Report Number9611109-2024-00554
Device Sequence Number18235101
Product Code DTQ
UDI-Device Identifier04033817903048
UDI-Public(01)04033817903048(11)231219
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K232291
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOCKPIT
Device Catalogue Number28-97-10
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Initial Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown